ADVERTISEMENT

Q. I am 19-year-old, and I take antiepileptic drugs for epilepsy. Will this cause lack of appetite?

Answered by
Dr. Bn Bhagat
and medically reviewed by Dr. Sushrutha Muralidharan
This is a premium question & answer published on Sep 11, 2021

Hi doctor,

I am 19-year-old. I have epilepsy (my last seizure was on the second six months ago), taking Lamotrigine and Divalproex Sodium-ER. The main issue today is a lack of appetite. I eat small, but already stomach feels full. I ate yogurt and a cup of protein shake now feels full as if I can go the whole day today and sleep without eating again, even if I jogged for about four miles in the morning. Also, this morning after walk up was felt dizzy for about two minutes. I will be seeing my doctor only at the end of this month, hence coming here to consult now. Is there anything I can do for my appetite? Kindly give your opinion.

#

Hello,

Welcome to icliniq.com.

Loss of appetite could be due to many reasons. Medical conditions causing it should be ruled out. Psychological factors also decrease appetite.

These are some natural ways to stimulate your appetite:

1) Eat smaller meals frequently. Divide the large meals into smaller ones. This would increase the food intake more compared to large meals at a time.

2) Have calorie-rich foods.

3) Make a timetable for eating.

4) Have food of your choice.

5) Have prepared food that is palatable to you.

6) Do exercises (this you are already doing).

7) While having food minimize liquid intake or beverages.

8) Vitamin supplements could be added, but this should be done cautiously.

9) Sleep at the proper time during the night.

I hope this was helpful. Please get back if you further doubt.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Will there be any side effect with long-term use of Clobazam?

He has been diagnosed with benign childhood epilepsy ...   Read full

What is your opinion regarding long-term antiepileptic medication?

He has been diagnosed with benign childhood epilepsy ... So, in reply to your query, I would like to make suggestions for your son as follows: Treatment of many types of childhood epilepsy requi...   Read full

Can excess gas be a reason for floating stools?

.. are consistent with malabsorption of fat and lactose intolerance. There are various causes of malabsorption and indeed lactose intolerance, pancreatic insufficiency and gallbladder dysfunction are some of the well known causes. Bloating and ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.